MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: section a-2 patient date of birth: unknown however, 22-apr-2024 was provided.Section a-3b patient gender: unknown.Section a-5 patient ethnicity: unknown/asked information unavailable.Section a-6 patient race: unknown/asked information unavailable.Section d-6a date implanted: not applicable as the iol was removed and replaced during the initial procedure.Section d-6b date explanted: not applicable as the iol was removed and replaced during the initial procedure, therefore not explanted.Section h3: the device was not returned for evaluation as it was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Section h-6 health effect - impact code: 4625 incision enlargement and sutures section h-6 health effect - clinical code: 4581 incision enlargement all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the zcb00 model intraocular lens (iol) was implanted into the patient¿s ocular dexter (right eye).A scratch on the iol was seen under the microscope by the surgeon.The iol was removed and replaced with another zcb00 33.0 diopter iol during the same procedure.The incision was enlarged and unplanned sutures were required.The sutures were not used as a prophylactic measure.There was no vitrectomy and no serious patient injury was noted.Patient status post-procedure was reported as unknown as patient has not required return to or as of (b)(6) 2024.The suspect iol is not available for return as it was discarded.No further information is available.
 
Additional Manufacturer Narrative
Upon further review of the file, it was determined the event reported in the initial mdr was incorrect.Event is a product problem/malfunction only and not a serious injury with product problem/malfunction.The following fields from the initial report are not longer applicable: section b-1 report type: adverse event section b-2 outcome attributed to adverse event: required intervention to prevent permanent impairment/damage (devices) all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19288465
Report Number3012236936-2024-000136
Device Sequence Number15626494
Product Code HQL
UDI-Device Identifier05050474531970
UDI-Public(01)05050474531970(17)261212
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZCB00
Device Catalogue NumberZCB0000330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight55 KG